MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NUT T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NUT T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-3213
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "in practice, the nut remained locked to the nail adapter block.Therefore we had to interrupt the operation, because it was no longer possible to connect the centering device.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the correction to d4 lot#.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows signs of normal usage, evident by worn-off surfaces and scratches.However, it was observed that the first couple of threads were found to be deformed.The underside of the nut also had hitting marks, indicating abnormal usage.A functional inspection was carried out and it was found that the nut and the nail adapter were jammed together and cannot be unscrewed because the proximal head of the nail adapter on which the nut was screwed was bent from the unwanted external impact as evident from the provided pictures due to which their threads got misaligned and jammed together.For the nut to be unlocked the nail adapter proximal head was straightened and after that, the nut can be easily unlocked from the nail adapter leaving damaged threads on both the devices.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The failure was caused by the mishandling of the devices which resulted in the bending of the proximal head of the nail adapter causing the two devices¿ threads to get misaligned and stuck together.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
NUT T2 ANKLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15117109
Report Number0009610622-2022-00347
Device Sequence Number5619111
Product Code LXH
UDI-Device Identifier04546540708502
UDI-Public04546540708502
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3213
Device Catalogue Number18063213
Device Lot NumberK614572
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown